Reactions 1704, p22 - 2 Jun 2018 Atypical femoral fractures: case report A 67-year-old woman developed atypical femoral fractures (AFF) following treatment with unspecified corticosteroids [corticotherapy] and alendronic acid [alendronate; route, dosage and time to reaction onset not stated]. The woman, who had osteoporosis and recurrent fractures had been receiving long-term treatment with alendronic acid during 10 years and unspecified corticosteroids. She was referred to rheumatology department due to bilateral thigh pain with major functional difficulty. A bone scintigraphy revealed elevated bilateral femoral cortical tracer uptake, and incomplete cortical AFF was revealed during the radiographic investigation. She was diagnosed with AFF with femoral neck T-score of -2.8. The serum total and bone-specific ALP were low at 34 UI/L and 2.3 µg/L, respectively. Her AFF was considered to be related to long-term treatments with unspecified corticosteroids and alendronic acid. The woman was treated with teriparatide to prevent further fractures and to accelerate the bone consolidation. After 6 months of the treatment, despite of decrease in the pain, a right and left femoral preventive orthopaedic internal fixation was performed. The internal fixation was performed due to the deformation in crook of the left femur that can have impact on consolidation, insufficient improvement in functional difficulty with a waddling gait and persistent activity of the two fractures revealed during bone scintigraphy. A year after the treatment, significant improvement was observed in her functional incapacity and pain. Radiographies revealed callus formation, and her ALP levels were normal. An increase in serum level of C-terminal type 1 collagen telopeptide was observed. Author comment: "Several causes of [atypical femoral fractures] can be discussed in the case of our patient such as the long-term bisphosphonate treatment in the context of adult hypophosphatasia, the long-term corticotherapy and the hip geometry." Righetti M, et al. Teriparatide treatment in an adult patient with hypophosphatasia exposed to bisphosphonate and revealed by bilateral atypical fractures. Joint Bone Spine 85: 365-367, No. 3, May 2018. Available from: URL: http://doi.org/10.1016/ j.jbspin.2017.12.001 - France 803324025 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera